Banach Journal of Mathematical Analysis

Traceability of positive integral operators in the absence of a metric

Valdir A. Menegatto, Ana P. Peron, and Mario H. de Castro

Full-text: Open access

Abstract

We investigate the traceability of positive integral operators on $L^2(X,\mu)$ when $X$ is a Hausdorff locally compact second countable space and $\mu$ is a non-degenerate, $\sigma$-finite and locally finite Borel measure. This setting includes other cases proved in the literature, for instance the one in which $X$ is a compact metric space and $\mu$ is a special finite measure. The results apply to spheres, tori and other relevant subsets of the usual space $\mathbb{R}^m$.

Article information

Source
Banach J. Math. Anal., Volume 6, Number 2 (2012), 98-112.

Dates
First available in Project Euclid: 13 July 2012

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1342210163

Digital Object Identifier
doi:10.15352/bjma/1342210163

Mathematical Reviews number (MathSciNet)
MR2945991

Zentralblatt MATH identifier
1272.47057

Subjects
Primary: 47G10: Integral operators [See also 45P05]
Secondary: 47B34: Kernel operators 47B65: Positive operators and order-bounded operators 47B10: Operators belonging to operator ideals (nuclear, p-summing, in the Schatten-von Neumann classes, etc.) [See also 47L20] 42A82: Positive definite functions 60G46: Martingales and classical analysis

Keywords
Integral operator positive definite kernel trace-class averaging martingale

Citation

de Castro, Mario H.; Menegatto, Valdir A.; Peron, Ana P. Traceability of positive integral operators in the absence of a metric. Banach J. Math. Anal. 6 (2012), no. 2, 98--112. doi:10.15352/bjma/1342210163. https://projecteuclid.org/euclid.bjma/1342210163


Export citation

References

  • C. Brislawn, Kernels of trace class operators, Proc. Amer. Math. Soc. 104 (1988), no. 4, 1181–1190.
  • C. Brislawn, Traceable integral kernels on countably generated measure spaces, Pacific J. Math. 150 (1991), no. 2, 229–240.
  • M.H. Castro, V.A. Menegatto and A.P. Peron, Integral operators generated by Mercer-like kernels on topological spaces, Colloq. Math. 126 (2012), 125–138.
  • S.D. Chatterji, Les martingales et leurs applications analytiques, (French) École d'Été de Probabilités: Processus Stochastiques (Saint Flour, 1971), pp. 27–164, Lecture Notes in Math., Vol. 307, Springer, Berlin, 1973.
  • J.B. Conway, A course in operator theory, Graduate Studies in Mathematics, 21., American Mathematical Society, Providence, RI, 2000.
  • J. Delgado, The trace of nuclear operators on $L^p(\mu)$ for $\sigma$-finite Borel measures on second countable spaces, Integral Equations Operator Theory 68 (2010), no. 1, 61–74.
  • J.L. Doob, Measure theory, Graduate Texts in Mathematics, 143, Springer-Verlag, New York, 1994.
  • J.C. Ferreira, V.A. Menegatto and C.P. Oliveira, On the nuclearity of integral operators, Positivity 13 (2009), no. 3, 519–541.
  • G.B. Folland, Real analysis: Modern techniques and their applications, Second edition, Pure and Applied Mathematics (New York), A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1999.
  • I.C. Gohberg, S. Goldberg and N. Krupnik, Traces and determinants of linear operators, Operator Theory: Advances and Applications, 116, Birkhäuser Verlag, Basel, 2000.
  • I.C. Gohberg and M.G. Kreĭ n, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein, Translations of Mathematical Monographs, Vol. 18 American Mathematical Society, Providence, R.I. 1969.
  • E. Hewitt and K. Stromberg, Real and abstract analysis, A modern treatment of the theory of functions of a real variable, Third printing, Graduate Texts in Mathematics, No. 25, Springer-Verlag, New York-Heidelberg, 1975.
  • J.R. Munkres, Topology, 2nd ed. (English) Upper Saddle River, NJ: Prentice Hall., 2000.
  • H. Sato, Nuclearity of a nonnegative definite integral kernel on a separable metric space, J. Theoret. Probab. 5 (1992), no. 2, 349–353.
  • E.M. Stein, Topics in Harmonic Analysis Related to the Littlewood-Paley Theory, Annals of Mathematics Studies, No. 63 Princeton University Press, Princeton, N.J., University of Tokyo Press, Tokyo 1970.